Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 41, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 7, 2025, 1:34 AM CDT for Zapata County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2025, 1:34 AM CDT (06:34 UTC)
- Expired
- May 7, 2025, 2:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 185 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3957 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:37 AM CDT, 57 minutes earlier.
Area forecast discussion, May 7, 12:37 AM CDT, 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1237 AM CDT Wed May 7 2025 ...New AVIATION... .SHORT TERM... (Tonight through Wednesday night) Issued at 254 PM CDT Tue May 6 2025 The area remains in a marginal risk for severe weather tonight with CAMS suggesting that the Upper Valley and Ranchlands may get brushed by a few transiting storms. A cold front analyzed over the RG Plains may provide a surface based trigger under destabilized mid level flow. Farther toward the southeast (Lower Valley), the sounding shows a capped environment, though plenty of available energy exists in the mid levels. For now, convection over South Central Texas has behaved, but we will monitor for development later this evening and overnight. With the models appearing to stall out the front short of the CWA, another round of convection will be possible Wednesday afternoon, initiating just north of the CWA and moving east. We could see some of those storms get better organized and push south later Wednesday. For now, the RGV Plains and Ranchlands are in a day two marginal outlook area. Lows in the mid 70s, highs in the mid 90s. A high rip risk will continue tonight through Wednesday but may lower to moderate Wednesday night. && .LONG TERM... (Thursday through next Tuesday) Issued at 254 PM CDT Tue May 6 2025 Key Messages: * Medium to likely (40-70%) chance of showers and thunderstorms throughout Thursday and Thursday night. * Storm Prediction Center (SPC) has placed all of Deep South Texas and the Rio Grande Valley within a general risk for thunderstorms on Thursday. * Although confidence is low, there is a possibility for strong and/or severe thunderstorms Thursday and/or Thursday night. In this scenario, main threats would be strong wind gusts, hail, cloud to ground lightning and heavy rain. The long term starts off wet with a frontal boundary draped across the area, generating a medium to likely (40-70%) chance of showers and thunderstorms across all of Deep South Texas throughout Thursday and Thursday night, with the highest chances across the Rio Grande Valley. Flow aloft will be mostly zonal, but with a slight southwesterly component ahead of a shortwave trough moving eastward through northern Mexico toward southern Texas. SPC has placed Deep South Texas and the Rio Grande Valley within a general risk for thunderstorms on Thursday. Although confidence is low at this time, there is a chance of strong, perhaps severe, thunderstorms on Thursday and/or Thursday night as the mid-level impulse moves eastward. The GFS and NAM are in rough agreement of this scenario playing out Thursday evening into Thursday night, but there remains disagreement amongst models as a whole in the southward extent, timing and strength of the convection. That being said, there remains the potential for strong gusts, hail, cloud to ground lightning and heavy rain. Either way, the consensus is higher that by Friday morning, the shortwave will be offshore and northerly winds in its wake will drive the front southward, bringing probabilities of showers and thunderstorms from a low to medium (20- 40%) chance Friday morning to less than a 15% chance going into Friday afternoon. Between Thursday morning and early Friday afternoon, our forecast calls anywhere from three quarters to half an inch of rain across the County Warning Area (CWA). Yet, higher percentile NBM guidance indicates that there is the potential of some locations receiving 1-2 inches within heavier downpours. Following, flow at mid/upper levels gradually becomes northwesterly as ridging builds across Deep South Texas, resulting in dry conditions for the remainder of the long term. High pressure is expected to maintain control across the Southern Plains with northerly to northeasterly winds into Sunday, becoming southeasterly to southerly for Monday and Tuesday as the high moves into the Gulf. Highs in the 80s are expected Thursday through Sunday and slightly below average beginning Friday. Return flow will warm temperatures from upper 80s to low 90s on Monday to mostly 90s on Tuesday with Rio Grande Plains possibly hitting upper 90s. Lows in the 60s and 70s Thursday night drop to mainly 60s Friday night through Sunday night before warming back to 60s Monday night. A few locations in the Northern Ranchlands may minimize in the upper 50s Sunday night as temperatures could be 10 degrees, or cooler, below average. && .AVIATION... (06Z TAFS) Issued at 1235 AM CDT Wed May 7 2025 MVFR to VFR will affect the aerodromes through the next 24 hours. Light winds with mostly cloudy skies are anticipated. && .MARINE... Issued at 254 PM CDT Tue May 6 2025 Tonight through Wednesday night...Winds should ease up this evening and we plan to let the small craft advisory expire at 6 PM in favor of exercise caution conditions tonight. Winds will weaken through Wednesday before shifting/backing toward the east ahead of a potential cold front. On and off isolated to scattered convection will be possible through Wednesday night. Thursday through Tuesday...Gentle to moderate northerly to northeasterly winds and moderate (3- 5 feet) seas are expected Thursday into Sunday. There is a moderate to likely (50-80%) chance of showers and thunderstorms throughout Thursday and Thursday night. A few storms may be strong and/or severe with the potential for strong wind gusts, hail, cloud to ground lightning and heavy rain. Chances of showers and thunderstorms diminish throughout Friday morning and remain mostly dry for the rest of the period. Gentle to moderate winds turn southeasterly to southerly on Monday into Tuesday along with slight (1-2 feet) seas. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE 77 85 71 84 / 20 70 70 50 HARLINGEN 73 87 69 85 / 20 70 60 30 MCALLEN 77 89 71 87 / 20 70 70 30 RIO GRANDE CITY 74 88 70 86 / 30 70 70 30 SOUTH PADRE ISLAND 76 82 73 80 / 20 70 70 40 BAYVIEW/PORT ISABEL 74 84 70 82 / 20 70 70 40 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...High Rip Current Risk through this evening for TXZ451-454-455. GM...None. &&
In the hours before
Special weather statement, May 6, 8:19 PM CDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Brownsville TX
819 PM CDT Tue May 6 2025
TXZ252-070145-
Starr TX-
819 PM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN STARR COUNTY
THROUGH 845 PM CDT...
At 819 PM CDT, Doppler radar was tracking a strong thunderstorm over
Roma High School, or over Roma, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
La Rosita, Roma Creek, Starr County Memorial Hospital, Fronton, Roma
High School, Rio Grande City, Los Alvarez, Rio Grande City--roma,
Garceno, and Rio Grande City Library.
This includes US Highway 83 between mile markers 798 and 820.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
Deep South Texas.
&&
LAT...LON 2647 9909 2654 9909 2652 9879 2637 9881
2637 9882 2636 9884 2637 9886 2635 9890
2637 9890 2638 9892 2639 9893 2637 9893
2637 9895 2640 9896 2639 9901 2641 9902
2641 9904 2640 9906 2640 9908 2642 9910
TIME...MOT...LOC 0119Z 275DEG 27KT 2644 9902
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CaceresSpecial weather statement, May 6, 8:55 PM CDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Brownsville TX
855 PM CDT Tue May 6 2025
TXZ248-070215-
Zapata TX-
855 PM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ZAPATA COUNTY
THROUGH 915 PM CDT...
At 855 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Thompsonville, or 19 miles north of Bustamante,
moving northeast at 85 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern Zapata
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
Deep South Texas.
&&
LAT...LON 2727 9932 2727 9896 2724 9895 2711 9925
2726 9937 2728 9934
TIME...MOT...LOC 0155Z 244DEG 74KT 2728 9910
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CaceresSpecial weather statement, May 6, 10:25 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1025 PM CDT Tue May 6 2025
TXZ249-070415-
Jim Hogg TX-
1025 PM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JIM HOGG COUNTY
THROUGH 1115 PM CDT...
At 1025 PM CDT, Doppler radar was tracking a strong thunderstorm near
South Fork Estates, or near Hebbronville, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Hebbronville Border Patrol
Station, Jim Hogg County Airport, Hebbronville High School, and South
Fork Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
Deep South Texas.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2723 9886
2727 9886 2727 9880 2735 9880 2736 9863
2734 9862 2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 0325Z 248DEG 20KT 2730 9878
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
60-BELocal storm report, May 6, 10:41 PM CDT, 2 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
1041 PM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Hail 5 W Roma 26.43N 99.08W
05/06/2025 M1.50 Inch Starr TX Public
Social media report of 1.5 inch in Fronton
TX. Time estimated by radar.
&&
BESpecial weather statement, May 7, 12:50 AM CDT, 44 minutes before
Special Weather Statement National Weather Service Brownsville TX 1250 AM CDT Wed May 7 2025 TXZ248>251-351-451-070700- Zapata-Jim Hogg-Brooks-Inland Kenedy-Coastal Kenedy-Kenedy Island- Including the cities of Zapata, Hebbronville, Falfurrias, and Sarita 1250 AM CDT Wed May 7 2025 ...STRONG TO SEVERE THUNDERSTORMS DEVELOPING OVER MEXICO... National Weather Service Doppler radar in Brownsville is tracking a cluster of strong to severe thunderstorms developing in Nuevo Leon in neighboring Mexico. These thunderstorms are currently located about 40 miles west of San Ygnacio in Zapata County, and about 50 miles west-northwest of the city of Zapata in Zapata County. Movement of these thunderstorms is to the east at around 35 miles per hour. If these thunderstorms maintain their current track and intensity, Zapata County could experience large hail and damaging winds within the next two hours. These thunderstorms may then affect Jim Hogg, Brooks, and Kenedy counties during the next few hours. Residents in Zapata, Jim Hogg, Brooks, and Kenedy counties are advised to monitor this developing situation, and be prepared to act should severe thunderstorm warnings be issued for their area. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:36 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 39 min |
| May 6, 8:19 PM CDT | Special Weather Statement | BRO | Starr | 26 min |
| May 6, 8:55 PM CDT | Special Weather Statement | BRO | Zapata | 20 min |
| May 6, 9:06 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 9 min |
| May 6, 9:14 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 16 min |
| May 6, 9:38 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 52 min |
| May 6, 10:25 PM CDT | Special Weather Statement | BRO | Jim Hogg | 50 min |
| May 7, 2:13 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 47 min |
| May 7, 2:29 AM CDT | Special Weather Statement | BRO | Brooks | 46 min |
| May 7, 2:38 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 11 min |
| May 7, 2:49 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 41 min |
| May 7, 2:58 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 47 min |
| May 7, 3:10 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 50 min |
| May 7, 3:15 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 30 min |
| May 7, 3:27 AM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 48 min |
| May 7, 3:33 AM CDT | Severe Thunderstorm Warning | BRO | Brooks | 27 min |
| May 7, 3:39 AM CDT | Special Weather Statement | BRO | Jim Hogg | 51 min |
| May 7, 3:54 AM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 18 min |
| May 7, 3:59 AM CDT | Small Craft Advisory | BRO | 6 hr | |
| May 7, 4:07 AM CDT | Special Weather Statement | BRO | Brooks | 38 min |
| May 7, 4:10 AM CDT | Special Weather Statement | BRO | Brooks | 35 min |
| May 7, 4:30 AM CDT | Special Weather Statement | BRO | Kenedy | 45 min |
| May 7, 4:39 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 20 min |
| May 7, 1:52 PM CDT | Special Weather Statement | BRO | Kenedy | 38 min |
| May 7, 2:29 PM CDT | Special Weather Statement | BRO | Kenedy | 46 min |
| May 7, 4:38 PM CDT | Small Craft Advisory | BRO | 17 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.